MAUDE Adverse Event Report: MAKO SURGICAL CORP. PELVIC ARRAY ASSY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. PELVIC ARRAY ASSY; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 112230
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Pelvic array screw broke off.Surgical delay - =15 minutes.Case type: tha.
 
Event or Problem Description
Pelvic array screw broke off.Surgical delay =15 minutes.Case type: tha.
 
Additional Manufacturer Narrative
Reported event: pelvic array screw broke off.Surgical delay =15 minutes.Case type: tha.Product evaluation and results: visual inspection: visual inspection shows the thumb screw fractured and separated from the rest of the array assembly.There was apparent 'necking' in an area between the threads and tightening feature.Failure mode confirmed.Dimensional inspection: dimensional inspection was not completed since visual inspection confirmed the fractured thumb screw.Material analysis: the material was confirmed during receiving inspection.Additional material analysis was not completed.Functional inspection: functional inspection was not performed as the failure mode was confirmed during visual inspection.Product history review: review of the product history records indicate 50 devices were manufactured under lot no 1945616 and accepted into final stock on 10/01/2016.No non-conformances were identified during inspection.Complaint history review: a review of complaints in trackwise related to p/n 112230, lot 19450616 shows 2 additional complaints related to the failure in this investigation.These prs are (b)(4).Conclusions: visual inspection confirmed the fractured thumb screw.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
PELVIC ARRAY ASSY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8020240
Report Number3005985723-2018-00634
Device Sequence Number1434738
Product Code OLO
UDI-Device Identifier00848486002923
UDI-Public00848486002923
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number112230
Device Lot Number19450616
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;